MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Model Number NS7TCJL174HS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 09/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that an unknown patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with a navistar¿ electrophysiology catheter.The patient suffered heart block which required steroids and pacing.During the ablation they caused a heart block mobitz type ii.They were about 10 mm away from the his while they were ablating.The caller states they lost conduction to the ventricle.They paced the patient via the rv catheter and they had retrograde conduction.They knew they did not take out the fast pathway.They think they may have stimulated the parasympathetic nervous system.The patient was being monitored and she did start to recover a little bit.The reporter states they will find out tomorrow if the patient made a full recovery.When the patient left the lab they were not being paced.The reporter states the patient received some isopropyl.The patient had some prolongation and they are slowly recovering.The patient was starting to pace on their own and they were in first-degree heart block.The patient is stable and they are staying overnight for observation.The physician felt they may have stimulated the parasympathetic nervous system and the treatment was steroids.The physician was planning to give the patient the steroid for the treatment.They used a 4mm nav, cs, and an hra, his, and rv catheter.It was also reported that during the procedure, in the beginning, they received a 105 catheter sensor error.The staff stated the physician had disconnected and reconnected the catheter from the cable and the error was displayed.They replaced the cable and the issue was resolved and the case continued.Magnetic sensor error is not mdr-reportable.Since the event is life threatening and required cancellation of the procedure to prevent permanent impairment of a body function or permanent damage to a body structure, is to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
On 5-nov-2021, the product investigation was completed.It was reported that an unknown patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with a navistar¿ electrophysiology catheter.The patient suffered heart block which required steroids and pacing.During the ablation they caused a heart block mobitz type ii.They were about 10 mm away from the his while they were ablating.The caller states they lost conduction to the ventricle.They paced the patient via the rv catheter and they had retrograde conduction.They knew they did not take out the fast pathway.They think they may have stimulated the parasympathetic nervous system.The patient was being monitored and she did start to recover a little bit.The reporter states they will find out tomorrow if the patient made a full recovery.When the patient left the lab they were not being paced.The reporter states the patient received some isopropyl.The patient had some prolongation and they are slowly recovering.The patient was starting to pace on their own and they were in first-degree heart block.The patient is stable and they are staying overnight for observation.Device evaluation details: visual analysis of the returned sample revealed that no damage or anomalies were observed on the navistar catheter.Per the event, several tests were performed.The magnetic and temperature features were tested and no issues were observed.In addition, the product was deflecting correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device 30495906m number, and no internal actions related to the complaint were found during the review.No malfunction was observed during the product analysis.The instructions for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(60 2021, bwi received additional information regarding the event.This adverse event was discovered during use of biosense webster products.The physician¿s opinion on the cause of this adverse event: patient condition.Intervention provided: rv pacing and isopropyl.Patient outcome of the adverse event: fully recovered (no residual effects).Additionally, section a was updated.The patient is female.The patient's date of birth is (b)(6) 1975.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12613461
Report Number2029046-2021-01738
Device Sequence Number1414547
Product Code DRF
UDI-Device Identifier10846835008586
UDI-Public10846835008586
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2024
Device Model NumberNS7TCJL174HS
Device Catalogue NumberNS7TCJL174HS
Device Lot Number30495906M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer10/12/2021
11/05/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/03/2021
11/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; UNSPECIFIED CORONARY SINUS CATHETER; UNSPECIFIED HIS; UNSPECIFIED HRA; UNSPECIFIED RV CATHETER.; CARTO 3 SYSTEM; UNSPECIFIED CORONARY SINUS CATHETER; UNSPECIFIED HIS; UNSPECIFIED HRA; UNSPECIFIED RV CATHETER.
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age45 YR
Patient SexFemale